MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF4444C200TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 03/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in a patient for the endovascular treatment of an unknown size thoracic aortic aneurysm.It was reported that on a ct exam performed approximately 4 months post index procedure, a type ia endoleak was observed.As per the physician, the cause of the event cannot be determined.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received; intervention was performed to address the type ia endoleak with the implantation of a 44x44x100 valiant stent graft proximally.It was reported that the stent graft was placed perfectly, but there was an endoleak proximally, either type ia or type ii endoleak.Film evaluation summary; the exact type and cause of the reported endoleak could not be determined from the films provided.Review of pre-implant ct¿s revealed that the patient had a 60mm max diameter taa located within the descending thoracic just past the arch.Other than the acutely angulated aortic arch (~90 deg), the thoracic was non-tortuous, and there was no appreciable calcification or thrombus.Ct¿s returned from ~4 months post-implant revealed that 2-valiant stent grafts had been implanted in the patient.The proximal free-flo device was positioned just distal to the lsa and extended across the arch.The distal device (closed web proximal) was positioned overlapping the proximal device ~3 stent rings (60mm¿s), with 3 stent rings extending distally from the end of the proximal device.Along the angulated stent graft inner curvature, near the start of the overlapping component junction, contrast was seen within the taa.The exact source/cause of the endoleak could not be determined.This most likely represented a type iiib fabric endoleak, possibly due to overlapping component abrasion which may have been exacerbated by stent graft angulation.However, it is also possible that this may have been a proximal type i endoleak due to an unknown cause.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7454341
Report Number2953200-2018-00597
Device Sequence Number13761965
Product Code MIH
UDI-Device Identifier00643169346529
UDI-Public00643169346529
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2019
Device Model NumberVAMF4444C200TU
Device Catalogue NumberVAMF4444C200TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2018
Initial Date Received by Manufacturer 03/29/2018
Supplement Date Received by Manufacturer05/07/2018
05/07/2018
Initial Report FDA Received Date04/24/2018
Supplement Report FDA Received Date05/29/2018
05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR